MAUDE Adverse Event Report: ZIMMER BIOMET, INC. SHELL WITH MULTI HOLES POROUS 54 MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. SHELL WITH MULTI HOLES POROUS 54 MM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Report source: (b)(6).Catalog number: 00885101132 lot number: 64847471 brand name: acetabular liner.Multiple reports were submitted along with this report: 0001822565-2021-02308 and 0001822565-2021-02309.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Device remains implanted in the patient.
 
Event or Problem Description
It was reported that during an initial hip arthroplasty, the liner would not seat into the cup.The surgery was completed without the liner completely inserted.No additional patient consequences were reported and additional information on the reported event is unavailable.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h10.The product was evaluated through manufacturing review, however, the reported event could not be confirmed.The device history records were reviewed and no discrepancies were identified.The root cause is attributed to user error by not following instructions and completing the surgery without the liner fully seating the shell.A summary of the investigation was sent to the complainant conveying proper surgical technique and use of the device.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
SHELL WITH MULTI HOLES POROUS 54 MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key12376910
Report Number0001822565-2021-02309
Device Sequence Number19967320
Product Code LPH
UDI-Device Identifier00889024151413
UDI-Public(01)00889024151413(17)300430(10)64677747
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151448
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00875705402
Device Lot Number64677747
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/02/2021
Supplement Date Received by Manufacturer09/28/2021
Initial Report FDA Received Date08/27/2021
Supplement Report FDA Received Date09/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE